MAUDE Adverse Event Report: MEDTRONIC MEXICO NC EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

MEDTRONIC MEXICO NC EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Catalog Number NCEUP3027X
Medical Device Problem Codes Burst Container or Vessel (1074); Deflation Problem (1149)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 05/02/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An nc euphora balloon catheter was being used to post dilate a stent that was implanted in a mildly tortuous, mildly calcified lesion with 95% stenosis in the distal circumflex.There was no abnormality in relation to anatomy.There was no damage noted to the device packaging.There were no issues removing the device from the hoop.No issues noted when removing the protective sheath or removing the stylette.The device was inspected with no issues.Negative prep was performed with no issues.It is indicated that the balloon may not have been flushed through the hoop or placed in a bowl of saline prior to use.The lesion was pre-dilated.The device did pass through a previously deployed stent.Resistance was not encountered when advancing the device.Excessive force was not used during delivery.Sixty saline/40 contrast was used.No issues were noted during inflation.It is reported that the balloon would not deflate at the lesion site after first inflation.The device was not moved or repositioned prior to the deflation difficulties.First the physician tried to pull negative pressure with a larger syringe without success.Then the physician re-inflated the balloon and pulled negative pressure but only one third of the balloon deflated.Then the physician delivered a non-medtronic catheter over a non-medtronic wire proximal to the balloon and turned the wire backwards through the non-medtronic catheter in an attempt to pop the balloon which was unsuccessful.The physician then dilated the balloon to extreme high pressure, 30 atm and ruptured the balloon which then deflated.The balloon was removed from the vessel successfully.No patient injury is reported.The procedure was completed with a non-medtronic balloon.
 
Additional Manufacturer Narrative
Evaluation summary: the balloon returned with contrast visible in the balloon and inflation lumen.The device was placed in a water bath overnight to disperse contrast.It was visible that a portion of the distal shaft had been inflated proximal to the balloon bond.The balloon passed negative prep.On pressurisation of the device, the balloon inflated partially and a portion of the distal shaft inflated.The balloon failed to maintain pressure, due to the backflow of fluid into the proximal portion of the distal shaft.The analyst did not further inflate.Stretching of the distal shaft was visible to the balloon bond.The distal tip was flared.Inflation/deflation time could not be measured as the balloon could not inflate to nominal pressure.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
NC EUPHORA RX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
MDR Report Key7547761
Report Number9612164-2018-01247
Device Sequence Number1305299
Product Code LOX
UDI-Device Identifier00643169395831
UDI-Public00643169395831
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K141090
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/10/2019
Device Catalogue NumberNCEUP3027X
Device Lot Number214370896
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/16/2018
Initial Date Received by Manufacturer 05/02/2018
Supplement Date Received by Manufacturer06/20/2018
08/08/2018
Initial Report FDA Received Date05/28/2018
Supplement Report FDA Received Date07/17/2018
10/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;